Alert archive / California / High Surf Advisories in 2012
High Surf Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Jan 21, 2012, 5:11 AM PST for San Diego County, California. It took effect at Jan 22, 2012, 5:00 AM PST. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 5:11 AM PST (13:11 UTC)
- In effect from
- Jan 22, 2012, 5:00 AM PST
- Expired
- Jan 24, 2012, 12:28 AM PST
- In force
- 43 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761 WHUS46 KSGX 211311 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 511 AM PST SAT JAN 21 2012 ...LARGE WEST SWELL TO BRING HIGH SURF TO WEST FACING BEACHES... .A LARGE WEST SWELL THAT ORIGINATED IN THE NORTHWEST PACIFIC WILL BUILD TODAY...PEAK SUNDAY MORNING...AND GRADUALLY LOWER THROUGH MONDAY. SURF WILL BE HIGHEST ALONG EXPOSED WEST FACING SHORES...PARTICULARLY ALONG SOUTHERN SAN DIEGO COUNTY BEACHES. ALONG WITH HIGH SURF...DANGEROUS RIP CURRENTS CAN BE EXPECTED. CAZ042-043-212100- /O.NEW.KSGX.SU.Y.0003.120122T1300Z-120123T1300Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 511 AM PST SAT JAN 21 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 5 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PST MONDAY. * WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 9 FEET ALONG WEST FACING BEACHES. * TIDES: HIGH TIDE 800 AM SUNDAY MORNING OF 6.91 FEET...LOW TIDE 258 PM SUNDAY AFTERNOON OF -1.52 FEET...HIGH TIDE 919 PM SUNDAY EVENING OF 4.63 FEET...LOW TIDE 232 AM MONDAY MORNING OF 1.32 FEET. * TIMING: SUNDAY MORNING THROUGH EARLY MONDAY MORNING. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
9 follow-up statements
346 WHUS46 KSGX 212039 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1239 PM PST SAT JAN 21 2012 ...LARGE WEST SWELL TO BRING HIGH SURF TO WEST FACING BEACHES... .A LARGE WEST SWELL THAT ORIGINATED IN THE NORTHWEST PACIFIC WILL BUILD OVERNIGHT. SURF WILL BE HIGHEST ALONG EXPOSED WEST FACING SHORES... PARTICULARLY ALONG SOUTHERN SAN DIEGO COUNTY BEACHES. ALONG WITH HIGH SURF...DANGEROUS RIP CURRENTS CAN BE EXPECTED. THE SURF MAY DROP OFF SLIGHTLY ON MONDAY...BUT ANOTHER LARGE... REINFORCING SWELL APPEARS ON THE HORIZON FOR MONDAY EVENING THROUGH TUESDAY. CAZ042-043-221100- /O.CON.KSGX.SU.Y.0003.120122T1300Z-120123T1300Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1239 PM PST SAT JAN 21 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PST MONDAY. * WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 9 FEET ALONG WEST FACING BEACHES. * TIDES: HIGH TIDE 800 AM SUNDAY MORNING OF 6.91 FEET...LOW TIDE 258 PM SUNDAY AFTERNOON OF 1.52 -FEET...HIGH TIDE 919 PM SUNDAY EVENING OF 4.63 FEET...LOW TIDE 232 AM MONDAY MORNING OF 1.32 FEET. * TIMING: SUNDAY MORNING THROUGH EARLY MONDAY MORNING. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
522 WHUS46 KSGX 220212 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 612 PM PST SAT JAN 21 2012 ...A COUPLE OF LARGE WEST SWELLS TO BRING HIGH SURF TO WEST FACING BEACHES SUNDAY THROUGH TUESDAY... .A COUPLE OF LARGE WEST SWELLS FROM STORMS MOVING THROUGH THE NORTH PACIFIC WILL AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES SUNDAY THROUGH TUESDAY. THE FIRST SWELL WILL ARRIVE LATE TONIGHT AND CONTINUE THROUGH SUNDAY NIGHT...THEN THE SECOND SWELL WILL ARRIVE MONDAY AFTERNOON AND CONTINUE INTO TUESDAY. BOTH SWELLS WILL BRING SURF HEIGHTS OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET ON WEST FACING BEACHES. HIGHEST SURF WILL BE ALONG SOUTHERN SAN DIEGO COUNTY BEACHES. DANGEROUS RIP CURRENTS WILL BE EXPECTED. THE SURF WILL DIMINISH LATE TUESDAY. CAZ042-043-221200- /O.EXT.KSGX.SU.Y.0003.120122T1300Z-120124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 612 PM PST SAT JAN 21 2012 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 5 AM SUNDAY TO 2 PM PST TUESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 5 AM SUNDAY TO 2 PM PST TUESDAY. * WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET ALONG WEST FACING BEACHES. * TIDES: FOR SAN DIEGO...HIGH TIDE 800 AM SUNDAY OF 6.91 FEET. HIGH TIDE 841 AM MONDAY OF 6.74 FEET. HIGH TIDE 920 AM TUESDAY OF 6.39 FEET. * TIMING: SUNDAY MORNING THROUGH TUESDAY AFTERNOON. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MAXWELL
111 WHUS46 KSGX 221146 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 346 AM PST SUN JAN 22 2012 ...A COUPLE OF LARGE WEST SWELLS TO BRING HIGH SURF TO WEST FACING BEACHES TODAY THROUGH TUESDAY... .A COUPLE OF LARGE WEST SWELLS ORIGINATING FROM STORMS OVER THE NORTH PACIFIC WILL AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES SUNDAY THROUGH TUESDAY. THE FIRST SWELL WILL PEAK TODAY AND CONTINUE THROUGH TONIGHT...WHILE THE SECOND SWELL WILL ARRIVE MONDAY AFTERNOON AND CONTINUE INTO TUESDAY. BOTH SWELLS WILL BRING SURF HEIGHTS OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET ON WEST FACING BEACHES. HIGHEST SURF WILL BE ALONG SOUTHERN SAN DIEGO COUNTY BEACHES. DANGEROUS RIP CURRENTS CAN BE EXPECTED. THE SURF WILL DIMINISH LATE TUESDAY. CAZ042-043-222000- /O.CON.KSGX.SU.Y.0003.120122T1300Z-120124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 346 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. * WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET ALONG WEST FACING BEACHES. * TIDES: FOR SAN DIEGO...HIGH TIDE 800 AM TODAY OF 6.91 FEET. HIGH TIDE 841 AM MONDAY OF 6.74 FEET. HIGH TIDE 920 AM TUESDAY OF 6.39 FEET. * TIMING: THIS MORNING THROUGH TUESDAY AFTERNOON. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
766 WHUS46 KSGX 221920 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1120 AM PST SUN JAN 22 2012 ...TWO LARGE WEST SWELLS TO BRING HIGH SURF TO WEST FACING BEACHES TODAY THROUGH TUESDAY... .TWO LARGE WEST SWELLS ORIGINATING FROM STORMS OVER THE NORTH PACIFIC WILL AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES TODAY THROUGH TUESDAY. THE FIRST SWELL WILL PEAK TODAY AND CONTINUE THROUGH TONIGHT...WHILE THE SECOND SWELL WILL ARRIVE MONDAY AFTERNOON AND CONTINUE INTO TUESDAY. BOTH SWELLS WILL RESULT IN SURF HEIGHTS OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET ON WEST FACING BEACHES. HIGHEST SURF WILL BE ALONG SOUTHERN SAN DIEGO COUNTY BEACHES. DANGEROUS RIP CURRENTS CAN BE EXPECTED. THE SURF WILL DIMINISH LATE TUESDAY. CAZ042-043-230330- /O.CON.KSGX.SU.Y.0003.000000T0000Z-120124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1120 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. * WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET ALONG WEST FACING BEACHES. * TIDES: FOR SAN DIEGO...HIGH TIDE 841 AM MONDAY OF 6.74 FEET. HIGH TIDE 920 AM TUESDAY OF 6.39 FEET. * TIMING: TODAY THROUGH TUESDAY AFTERNOON. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
798 WHUS46 KSGX 230314 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 714 PM PST SUN JAN 22 2012 ...LARGE WEST SWELLS WILL CONTINUE HIGH SURF AT WEST FACING BEACHES THROUGH TUESDAY... .LARGE WEST SWELLS ORIGINATING FROM STORMS OVER THE NORTH PACIFIC WILL AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES THROUGH TUESDAY. SETS TO 10 FEET OR MORE WILL BE POSSIBLE ON WEST FACING BEACHES. DANGEROUS RIP CURRENTS CAN BE EXPECTED. THE SURF WILL DIMINISH LATE TUESDAY. CAZ042-043-231130- /O.CON.KSGX.SU.Y.0003.000000T0000Z-120124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 714 PM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. * WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET OR MORE AT SOME WEST FACING BEACHES. * TIDES: FOR SAN DIEGO...HIGH TIDE 6.74 FEET AT 8:41 AM MONDAY. AND 6.39 FEET AT 920 AM TUESDAY. * TIMING: TONIGHT THROUGH TUESDAY AFTERNOON. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
058 WHUS46 KSGX 231109 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 309 AM PST MON JAN 23 2012 ...LARGE WEST SWELLS WILL CONTINUE TO PRODUCE HIGH SURF AT WEST FACING BEACHES THROUGH TUESDAY... .LARGE WEST SWELLS ORIGINATING FROM STORMS OVER THE NORTH PACIFIC WILL CONTINUE TO AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES THROUGH TUESDAY. SETS TO 10 FEET OR MORE WILL BE POSSIBLE ON WEST FACING BEACHES. DANGEROUS RIP CURRENTS CAN ALSO BE EXPECTED. THE SURF WILL DIMINISH LATE TUESDAY. CAZ042-043-231900- /O.CON.KSGX.SU.Y.0003.000000T0000Z-120124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 309 AM PST MON JAN 23 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. * WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET OR MORE AT SOME WEST FACING BEACHES. * TIDES: FOR SAN DIEGO...HIGH TIDE 6.74 FEET AT 8:41 AM MONDAY. HIGH TIDE 6.39 FEET AT 920 AM TUESDAY. * TIMING: THIS MORNING THROUGH TUESDAY. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
596 WHUS46 KSGX 231843 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1043 AM PST MON JAN 23 2012 ...LARGE WEST SWELLS WILL CONTINUE TO PRODUCE HIGH SURF AT WEST FACING BEACHES THROUGH TUESDAY... .LARGE WEST SWELLS ORIGINATING FROM STORMS OVER THE NORTH PACIFIC WILL CONTINUE TO AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES THROUGH TUESDAY. SETS TO 10 FEET OR MORE WILL BE POSSIBLE ON WEST FACING BEACHES. DANGEROUS RIP CURRENTS CAN ALSO BE EXPECTED. THE SURF WILL DIMINISH LATE TUESDAY. CAZ042-043-240245- /O.CON.KSGX.SU.Y.0003.000000T0000Z-120124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1043 AM PST MON JAN 23 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. * WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET OR MORE AT SOME WEST FACING BEACHES. * TIDES: FOR SAN DIEGO...HIGH TIDE 6.74 FEET AT 8:41 AM MONDAY. HIGH TIDE 6.39 FEET AT 920 AM TUESDAY. * TIMING: THIS MORNING THROUGH TUESDAY. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
320 WHUS46 KSGX 240235 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 635 PM PST MON JAN 23 2012 ...LARGE WEST SWELLS WILL CONTINUE TO PRODUCE HIGH SURF AT WEST FACING BEACHES THROUGH TUESDAY... .LARGE WEST SWELLS ORIGINATING FROM STORMS OVER THE NORTH PACIFIC WILL CONTINUE TO AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES THROUGH TUESDAY. SETS OF 8 TO 10 FEET WILL BE POSSIBLE ON WEST FACING BEACHES. DANGEROUS RIP CURRENTS CAN ALSO BE EXPECTED. THE SURF WILL DIMINISH LATE TUESDAY. CAZ042-043-241130- /O.CON.KSGX.SU.Y.0003.000000T0000Z-120124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 635 PM PST MON JAN 23 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. * WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET AT SOME WEST FACING BEACHES. * TIDES: FOR SAN DIEGO...HIGH TIDE 6.39 FEET AT 920 AM TUESDAY. * TIMING: THROUGH TUESDAY. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
514 WHUS46 KSGX 240828 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1228 AM PST TUE JAN 24 2012 CAZ042-043-240930- /O.CAN.KSGX.SU.Y.0003.000000T0000Z-120124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1228 AM PST TUE JAN 24 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH SURF ADVISORY. THE WEST SWELL CONTINUES TO LOWER...AND SURF IS NOT EXPECTED TO REACH WIDESPREAD HEIGHTS OF 7 FEET TODAY. THUS...THE HIGH SURF ADVISORY HAS BEEN CANCELLED. $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 21, 3:35 AM PST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 21, 3:35 AM PST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
335 AM PST SAT JAN 21 2012
.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA WILL BRING
COOLER TEMPERATURES...LIGHT PRECIPITATION...AND STRONG GUSTY WEST
WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. DRY FOR
LATE TONIGHT THROUGH SUNDAY EVENING. ANOTHER PACIFIC LOW PRESSURE
SYSTEM WILL MOVE INLAND THROUGH SOUTHERN CALIFORNIA MONDAY MORNING
THROUGH MONDAY EVENING WITH SIMILAR PRECIPITATION AMOUNTS AND WINDS
NOT QUITE AS STRONG. DRY AND WARMER FOR TUESDAY THROUGH THURSDAY
WITH WEAK NORTHEAST WINDS FOR INLAND AREAS AT TIMES.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH MONDAY)...
A LOW PRESSURE SYSTEM WILL MOVE INLAND THROUGH CALIFORNIA TODAY WITH
STRONG ONSHORE FLOW. THIS WILL BRING COOLING WITH STRONG GUSTY WEST
WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. RAIN WILL
SPREAD SOUTHWARD ACROSS THE AREA THIS MORNING...THEN DECREASE FROM
THE NORTHWEST THIS AFTERNOON AND END OVER SOUTHERN AREAS EARLY THIS
EVENING. RAINFALL AMOUNTS WILL RANGE FROM ONE TENTH TO ONE QUARTER
INCH NEAR THE COAST TO ONE QUARTER TO ONE HALF INCH IN THE
MOUNTAINS. AMOUNTS IN THE DESERTS WILL MOSTLY BE ONE TENTH INCH OR
LESS. SNOW LEVELS WILL MOSTLY REMAIN ABOVE 6500 TO 7000 FEET WITH
LIGHT SNOWFALL POSSIBLE ON THE HIGHER ELEVATIONS.
DRY LATE TONIGHT THROUGH SUNDAY EVENING AND WARMER SUNDAY UNDER WEAK
HIGH PRESSURE.
ANOTHER LOW PRESSURE SYSTEM WILL MOVE INLAND THROUGH CALIFORNIA
MONDAY. FOR SOUTHWEST CALIFORNIA...RAINFALL AMOUNTS COULD BE SIMILAR
TO TODAY WITH SNOW LEVELS SLIGHTLY LOWER. WINDS ARE NOT EXPECTED TO
BE QUITE AS STRONG AS TODAY.
&&
.LONG TERM (TUESDAY THROUGH FRIDAY)...
DRY AND WARMER WITH WEAK OFFSHORE AT TIMES FOR TUESDAY THROUGH
THURSDAY WITH HIGH PRESSURE ALOFT OVER THE EASTERN PACIFIC OFF THE
BAJA AND SOUTHERN CALIFORNIA COAST AND UPPER LEVEL LOW PRESSURE OVER
THE SOUTHERN ROCKIES AND NORTHERN MEXICO. MINOR COOLING FOR FRIDAY
AS HIGH PRESSURE ALOFT WEAKENS AND WEAK ONSHORE LOWER LEVEL FLOW
BRIEFLY RETURNS.
&&
.AVIATION...
210917Z...COASTS/VALLEYS/MTNS...MERGING BKN-OVC CLOUD LAYERS FROM
1500 FT MSL TO 8000 FT MSL WILL CONTINUE THROUGH SATURDAY
MORNING...ALONG WITH SCT-BKN CLDS AOA FL200. A COLD FRONT WILL BRING
WIDESPREAD -SHRA TO ORANGE COUNTY BY 1200 UTC...TO W RIVERSIDE AND
SW SAN BERNARDINO COUNTIES BY 1500 UTC...AND TO SAN DIEGO COUNTY BY
1800 UTC OR SO. -SHRA WILL CONTINUE THROUGH 2100 UTC...AND THEN
BEGIN TO TAPER OFF FROM NW TO SE OVER THE AREA BETWEEN 2100 UTC AND
22/0300 UTC. THE -SHRA WILL PRODUCE AREAS OF 2-5SM BR...MTN SLOPES
GETTING OBSCURED IN CLDS/FOG...AND CIGS DOWN TO 1000 FT MSL AT
TIMES. SOME HEAVIER SHOWERS MAY BRING LOCAL VIS AOB 1SM AND CIGS AOB
500 FT MSL. LAYERED CLDS FROM 1500 FT MSL TO 3500 FT MSL WILL LINGER
OVER AND W OF THE MTNS 22/0300-0900 UTC...WITH CLDS CLEARING TO THE
COAST 22/0900-1500 UTC.
MTNS/DESERTS...WEST WINDS 15-25KT G 35-40KT WILL STRENGTHEN THROUGH
THE MORNING. 1500 UTC THROUGH 22/0600 UTC...WEST WINDS 25-35KT G
50KT ARE LIKELY...WITH LOCAL GUSTS POSSIBLY REACHING 70KT AT TIMES.
THESE WINDS WILL RESULT IN MOD-STG UDDFS/LLWS/ROTORS OVER AND E/NE
OF MTNS. ROTOR ACTIVITY APPEARS ESPECIALLY LIKELY AT PSP...AND HAS
BEEN INDICATED AS SUCH IN THE TAF WITH A TEMPO GROUP FOR SE WINDS
GUSTING TO 20 KT. DURING TIMES WHEN THE GUSTY SE WINDS DO SURFACE AT
PSP...LLWS IS ALSO LIKELY. WINDS WILL START TO DIMINISH AFTER
22/0600 UTC. OTHERWISE...AN ISOL -SHRA OR TWO WILL BE POSSIBLE OVER
THE DESERTS AT TIMES ON SATURDAY...POSSIBLY BRINGING BRIEF MVFR
VIS/CIGS.
&&
.MARINE...
STRENGTHENING WEST-NORTHWEST WINDS WITH GUSTS 20-25KT WILL DEVELOP
OVER THE OUTER WATERS BY LATE THIS MORNING AS A COLD FRONT MOVES
THROUGH THE AREA. WINDS WILL DECREASE SATURDAY NIGHT. ALSO...A LARGE
WEST SWELL WILL BUILD TODAY...PEAK SUNDAY MORNING AT 9-10 FT OVER
THE OUTER COASTAL WATERS WITH A PERIOD OF 14 SECONDS...AND THEN
LOWER THROUGH MONDAY. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR
GUSTY WINDS AND HAZARDOUS SEAS FROM THIS MORNING THROUGH MONDAY
MORNING.
ALSO...THE LARGE SWELL WILL PROBABLY RAISE SURF HEIGHTS TO 7 FEET OR
HIGHER ALONG EXPOSED WEST FACING BEACHES ON SUNDAY. THUS...A HIGH
SURF ADVISORY WILL LIKELY NEED TO BE ISSUED LATER TODAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING FROM 6 AM THIS MORNING TO 10 PM PST THIS
EVENING FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA
VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
MOUNTAINS.
PZ...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM PST MONDAY
FOR THE WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MARTIN
AVIATION/MARINE...HARRISONHazardous weather outlook, Jan 20, 4:30 PM PST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 430 PM PST FRI JAN 20 2012 CAZ042-043-048-050-055>058-060>062-211400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 430 PM PST FRI JAN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS...VALLEYS...AND INLAND COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. LIGHT RAIN OR DRIZZLE BEGINNING LATE TONIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...LIGHT TO OCCASIONALLY MODERATE RAIN WEST OF THE MOUNTAINS. SNOW WILL BE CONFINED TO ELEVATIONS ABOVE 8000 FEET. STRONG WINDS IN THE MOUNTAINS AND DESERTS SATURDAY WITH GUSTS AS HIGH AS 60 MPH. MONDAY...ANOTHER SYSTEM COULD BRING LIGHT PRECIPITATION AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 8:29 PM PST | Small Craft Advisory | SGX | 3 days |
Nearby
High Surf Advisories in California, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.